Hail, Campbell
- When
- July 7, 6:35 PM MST
- Where
- Campbell County, Recluse
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.733, -105.700
Supercell thunderstorms moved across northwestern Campbell County, producing hail to the size of golf balls.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Supercell thunderstorms moved across northwestern Campbell County, producing hail to the size of golf balls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 7, 6:30 PM MST, 5 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 730 PM MDT MON JUL 7 2003 01Z SURFACE ANALYSIS HAD BOUNDARY FROM NORTHEAST WY INTO CONVECTION OVER THE NE PANHANDLE. 21Z RUC HAS DECENT HANDLE ON NE CONVECTION...AND SOME OF THIS MIGHT REACH THE FAR SOUTH LATER THIS EVENING. FORECAST HODOGRAPHS OVER NORTHEASTERN WY ACTUALLY FAVOR LEFT MOVING SUPERCELLS...AND THIS IS EVIDENT BY LEFT MOVER LASTING 90 MINUTES SO FAR. LOW LEVEL JET WILL CRANK TONIGHT WITH CONVECTION POSSIBLE OVER ANY PORTION OF THE CWA. FORECAST IN GOOD SHAPE. WILL LIKELY UPDATE LATER THIS EVENING TO TWEAK TIMING OF CONVECTION. .UNR...NONE HELGESON
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-081300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 600 AM MDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ACROSS CENTRAL SOUTH DAKOTA THIS MORNING WILL END ACROSS THE AREA BY LATE MORNING AS THEY MOVE INTO EASTERN SOUTH DAKOTA. THEN...AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING ANOTHER CHANCE OF THUNDERSTORMS TO THE REGION THIS AFTERNOON...GENERALLY SOUTH OF INTERSTATE 90. TONIGHT...ANOTHER WEATHER DISTURBANCE WILL TRACK INTO THE NORTHERN PLAINS BRINGING YET ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA OVERNIGHT. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A POTENT UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TUESDAY AND TUESDAY NIGHT...BRINGING AN INCREASED CHANCE OF THUNDERSTORMS ACROSS NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE BOTH TUESDAY AND TUESDAY NIGHT. AN UPPER LEVEL RIDGE WILL THEN BUILD INTO THE NORTHERN PLAINS AND BRING DRIER WEATHER TO THE AREA FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JOHNSON
The national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372773, 5372774, 5372775, 5372776.